California, 2007Heavy Rain in California, February 10, 2007
February 10, 2007 · NWS STO · 1 event in 1 county or zone
A relatively warm, moist storm system brought heavy rain to the Northern Sacramento Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A relatively warm, moist storm system brought heavy rain to the Northern Sacramento Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Feb 9, 9:00 PM PST, 3 hours earlier.
Area forecast discussion, Feb 9, 9:00 PM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PST FRI FEB 9 2007
.DISCUSSION...
SEVERAL WAVES OF ENERGY WILL ROTATE AROUND THE GULF OF ALASKA LOW
BRINGING PRECIPITATION TO NORTHERN CALIFORNIA THROUGH THE WEEKEND.
PRECIPITABLE WATER PLUME STRETCHES FROM WEST OF HAWAII TO THE
NORTHERN CALIFORNIA COAST WITH PRECIPITABLE WATER VALUES AROUND 1.15
INCHES ON THE 01Z AMSU TPW IMAGE. 00Z OAKLAND SOUNDING INDICATED
PRECIPITABLE WATER OF 1.04 INCHES. THE PLUME AND HIGH PWS OVER THE
BAY AREA INDICATES ABUNDANT MOISTURE OVER THE REGION. SOME BREAKS IN
THE PRECIPITATION ARE POSSIBLE IN THE VALLEY TONIGHT BETWEEN
SYSTEMS. THE NEXT WAVES OF ENERGY ARE EXPECTED TO MOVE INTO THE
REGION AFTER MIDNIGHT INTO THE DAY SATURDAY WHICH WILL INCREASE THE
PRECIPITATION. SNOW LEVELS WILL REMAIN FAIRLY HIGH WITH 700MB
TEMPERATURES AROUND -4 DEG C AND 1000-500MB THICKNESSES AROUND 5500M
SATURDAY. THIS CORRESPONDS TO SNOW LEVELS AROUND 5000 FEET IN THE
NORTH AND TO AROUND 7000 FEET IN THE NORTHERN SIERRA. SNOW LEVELS
ARE EXPECTED TO DROP SATURDAY NIGHT INTO SUNDAY WITH 700MB
TEMPERATURES DROPPING DOWN TO AROUND -8 DEGREES SUNDAY FOR SNOW
LEVELS AROUND 3000 TO 4500 FEET. ALTHOUGH PRECIPITATION SHOULD TAPER
OFF ON SUNDAY WITH THE LOWER SNOW LEVELS. THE TROUGH IS EXPECTED TO
BE ALONG THE COAST SATURDAY AFTERNOON INTO EVENING AND MOVE THROUGH
SUNDAY. THERE IS SOME DIFFERENCES IN THE TRACK AND TIMING OF THE
TROUGH BETWEEN THE 00Z NAM/WRF AND GFS WITH THE GFS BEING QUICKER
AND FURTHER NORTH. NAM SHOWS CAPES AROUND 300 J/KG AND NEGATIVE LIS
SATURDAY AFTERNOON INTO SUNDAY MORNING AND THE GFS SHOWS NEGATIVE
LIS SATURDAY EVENING INTO EARLY SUNDAY MORNING. THIS INDICATES SOME
INSTABILITY FOR SHOWERS AND MAYBE A CHANCE OF THUNDERSTORMS LATE
SATURDAY AFTERNOON INTO EARLY SUNDAY. THE PRECIPITABLE WATER PLUME IS
EXPECTED TO MOVE SOUTH ON SUNDAY AND A WEAK RIDGE BUILDS IN BEHIND
THE TROUGH WHICH SHOULD TAPER OFF THE SHOWERS. ANOTHER TROUGH IS
EXPECTED MONDAY AFTERNOON INTO TUESDAY FOR ANOTHER CHANCE OF
PRECIPITATION. ANOTHER WAVE IS POSSIBLE WEDNESDAY INTO THURSDAY FOR
ANOTHER CHANCE OF PRECIPITATION. A WEAK RIDGE MAY BUILD IN FRIDAY
FOR A POSSIBLE DRY DAY.
&&
.AVIATION...
MOIST SW FLOW ALOFT WILL CONTINUE PERIODS OF RAIN OVER THE INTERIOR
OF NORCAL OVERNIGHT. SATELLITE IMAGERY SHOWS NEXT STRONG SHORT WAVE
NEAR 33N/133W...WHICH IS FORECAST TO TAP INTO DEEP SUBTROPICAL
MOISTURE /PW/ PLUME AIMED AT NORCAL AS IT MOVES NEWD INTO NORCAL ON
SAT. PCPN RATES EXPECTED TO INCREASE OVER NORCAL BETWEEN 12Z-18Z
SAT...POSSIBLY CONTINUING THROUGH ABOUT 20Z-22Z. AS THIS SHORT WAVE
MOVES INTO NV SAT AFTN...THE PW PLUME SHOULD SAG SWD LATER IN THE
DAY. PCPN IS THEN EXPECTED TO DECREASE IN INTENSITY OVER NORCAL WITH
A BRIEF BREAK IN THE PCPN UNTIL SAT NITE/SUN WHEN NEXT SHORT WAVE
TROF APPROACHES THE COAST AND MOVES INLAND EARLY SUN.
WDSPRD IFR/LIFR CONDS EXPECTED TO PREVAIL OVER THE NRN SAC VLY AND
SIERNEV...WHILE MOSTLY MVFR CONDS PREVAIL OVER SRN SAC VLY. VFR
CONDS IN NRN SAN JOAQUIN VLY THIS EVENING EXPECTED TO BECOME MVFR
CIGS IN MODERATE RAIN BTWN 12Z-16Z SAT. SNOW LEVELS WILL BE
RELATIVELY HIGH OVR MTNS WITH CHICO PROFILER INDICATING NEAR 080.
&&
.STO WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING IN EFFECT
UNTIL 4 AM PST SUNDAY FOR THE WESTERN SLOPES OF THE NORTHERN
SIERRA NEVADA NORTH TO THE LASSEN PARK AREA.
...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT FOR THE NORTHERN SHASTA COUNTY AREA.
&&Hazardous weather outlook, Feb 9, 7:00 AM PST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST FRI FEB 9 2007
CAZ013>019-063-064-066>069-101500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST FRI FEB 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
A PACIFIC FRONTAL SYSTEM DRAGGING THROUGH NORTHERN CALIFORNIA IS
BRINGING HIGH ELEVATION SNOW AND BREEZY SOUTH WINDS TO THE SIERRA
CASCADE CREST TODAY.
* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
ANOTHER SLIGHTLY COLDER WEATHER SYSTEM WILL MOVE INTO NORTHERN
CALIFORNIA SATURDAY MORNING AND NIGHT BRINGING MODERATE TO HEAVY
SNOW TO THE SIERRA CASCADE RANGE AND THE MOUNTAINS OF SHASTA COUNTY.
WEAKER SYSTEMS ARE EXPECTED TO MOVE INTO NORTHERN CALIFORNIA EARLY
NEXT WEEK.
* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Heavy Rain, Shasta
- When
- February 10, 12:00 AM PST to 11:59 PM PST
- Where
- Shasta County, Redding Muni Arpt
- Reported by
- ASOS
- Coordinates
- 40.500, -122.300
A new daily precipitation record of 2.36 inches was set in Redding, breaking the previous record of 2.35 inches set in 1925.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13793.